Hi everyone, sorry I haven't been on here in awhile. Everything was going pretty good with the GCA then on the 15th it popped its ugly head up. I was reduced to 17.5 mg and I guess my body didnt like that so had a flare up. I know it wasn't from the reduction, I waited 7 days and as the days went by my symptoms grew worse. So called my rheumatologist to see if I should go back up to 30. Couldn't get through to her but left message to call. Her assistant called me back and said yes go to 30 for 2 weeks then start reducing down again. Then today I get a call from some other assistant saying 30 mgbis too high and she wants me to come in? Since being back up to 30 my headache is gone, my tender scalp is gone, the pain in my eye is gone, my jaw isn't as sore, so I said if it is helping me how is it to high? Her reply she wants you to come in this Thursday. So my question is, how should I handle this? It seems like I am going to be given a lecture about reducing fast, and I know that it is not in my best interest. Thanks in advance.
Here we go again.😕: Hi everyone, sorry I haven't... - PMRGCAuk
Give her your symptoms and ask if she wants to be responsible for your going blind. Sometimes they can be ridiculous. My sed rate started to climb with each blood test it when a little higher and my doctor called it normal and gave me some convoluted old way of determining a normal sed rate. I had reduced to 10 from 12 1/2. He wanted me to go tonight. I know this was not going to work so I had to tell him that I had a headache, And my jaw hurt. He then panicked and told me to go back up to 40. I went back to 12 1/2 and took another blood test and had a normal sed rate and CRP. I tried explaining to him that you go back to the last number of milligrams that you were OK at. The next time I saw him everything was normal and I had gone down to 11 1/2. He wanted me to be at even numbers and told me Togo to 11 in two weeks then 10. So I just told him I am not doing that it is my body and my disease and I have been doing this for a year and a half and I know what works. When I see him next week and if the bloods are good I will go down 1 mg. Hecwill totally forget our conversation I have gone through six rheumatologists. Unfortunately each one having their own opinion about GCA. You do what you have to do to help yourself. Just talk about your eyesight and what could happen if they reduce you to quickly. Isn't it a shame that I have to do this. Keep us posted. Good luck to you.
I have to agree with what you're saying about shaming them . I had a second opinion from a rheumy and he had diagnosed me with migraine . Well fine but guess what he never even met me ,yes he sent me a letter telling me I didn't have GCA and that it was migraine wow what a clever man NOT . I am still in two minds to report him we sent a letter back to him and I told him that k would hold them responsible if I lose my sight ect so he wrote back and asked me to see his colleague ( Bearing in mind they write papers together) and I said No .once that trust is broken I couldn't go there.well we went to a local support group and I and my husband asked a lady a couple of questions and wow she turned our lives around and with in a couple of days I had an appointment with a new rheumy and got the diagnosis of GCA and PMR . He had no notes on me as they hadn't arrived but he did know about temporal biopsy which was negative as he said the piece was far too small and they let a student do it which was shocking as it was a horrible experience to start with x also I am on low carb diet have been for four years and it has brought down all my flammotory markers right down so they argued about that and I am only 52 now but this has been going for over four years . But his doctor said what you mentioned it's your body and I want a history of what's happening to you and not results .
So keep pushing don't ever stop asking questions we do all the time x my husband is now a nutritionist and helps others with type two diabetes as he was there and it's so easy to stop it and lose the weight x he was actually asked by my rheumy to help his colleague to write a paper about it x
Look after yourself cos no one else will and if it feels wrong it probably is xx have a great Xmas and a better new year all xx
Try and keep yo about 70 grams of carbs a day but you must put your fat content up lots more cheese ,cream, eat real butter not that spreadable stuff x lots more meat loads of protein x I have underactive thyroid and I lost 4 stone x it did take a while but a consultant told me I would never lose weight x well we took control back xx after Xmas if you are struggling I will get my hubby to post you and help as he went on to do a diploma in nutrition just to help others free xxx head up darling x
Aw How kind. Thank you so much. Maybe, although cutting right back on carbs wasn't enough , perhaps I needed much more of the fat and protein rather than skimping on both. Merry Christmas to you both and very happy healthy new year. Oh! And thank you. Hubby and I Just off to stay at my daughters and my beautiful grandchildren for Christmas. I'm lucky that my wonderful hubby and family are all so understanding of me. But I still go on the embarrassing guilt trip. Much love. E. 🎄💕
Chemotherapy it may be - however in rheumatology it is used at a far lower dose and only once a week. If you thought too hard about any tablet you are asked to take and read the adverse effects you wouldn't take anything. Including (or even especially) paracetamol and ibuprofen. The data sheets have legally to mention anything that happened during the trials that couldn't be ruled out as being to do with the drug. Many people take it for years with no problems - or at least, significantly fewer problems than their illness would cause without it!
If she has you reduce back down quicker than you are comfortable with then tell her you will take her instruction on the proviso that if the symptoms return you can go back up to the previous dose and start again. Perhaps she thinks that as you were already on pred that increasing to 20 would have been sufficient to bring it back under control and may suggest that you try that. You didn't say what dose you reduced to 17.5 from. I agree with Nap1 that you tell her your symptoms and ask her if she wants to be held directly responsible for you losing your sight if she won't agree, especially if the step down to the 17.5 was a big one.